MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48511906B
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "adjacent level surgery was being performed (anterior cervical), we we're removing old plate to fit new plate at new diseased level.While using the removal driver, the inner-rod tip broke off in the screw head.Caused a 45 second delay while the screw was removed the rest of the way with a regular driver.It did not affect patient or outcome, and the broken piece was not retrieved due to hardware being returned to patient post case.It's been used maybe 100 times and has been used successfully in the past.".
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Manufacturing records were reviewed and no issues were found for this lot number.The screw extractor was confirmed visually to have a fractured tip.The instrument was reported to have been used 100 times and was found to be approximately 3 years old.The probable root cause is normal wear.
 
Event or Problem Description

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6326958
Report Number0009617544-2017-00057
Device Sequence Number19223442
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public(01)07613327276855
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511906B
Device Lot Number137624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1